Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


continue meds or not?
Apr 3, 2012

I am a 27year old female who is currently on meds for two years now. My cd4 count latest is 395 with an undetectable viral load,last month I changed to efavirenz tablets.I'm still experiencing the side effects,fatigue and back pain.The confusion and mood swings seems to slowly disappear but I often wake up feeling tired.The nightmares seem to be going away but I wake up feeling extremely hungry and tired.I take my medication only at night just after eight hoping by the time I wake up the effects will be gone.During the day I'm feeling low but a bit better compared to the first 4weeks when I started the medication. I have done some research of my own and learned it may stretch up to 2 months. Would you advise me to continue or not with this medication as I feel like I was better off before I was put into this treatment.

Response from Dr. Henry

You dont mention why your meds changed to an efavirenz based regimen. Certainly if the symptoms you are experiencing continue for another several months then considering a different regimen (ie a boosted protease inhibitor or integrase or an alternative NNRTI baed regimen) may merit discussion with decision based on individual assessment of your clinical situation and past treatment history. KH



Previous
Knee and abdominal Pain due to ARV's?
Next
Please suggest me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement